Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 31, 2016, 2:49 PM CDT for Escambia County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2016, 2:49 PM CDT (19:49 UTC)
- Expired
- Jul 31, 2016, 3:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
County Escambia County, AL
The radar
The Mobile radar (KMOB), 77 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2456 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
599 WWUS84 KMOB 311949 SPSMOB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 249 PM CDT SUN JUL 31 2016 ALZ059-262-FLZ201-312030- ESCAMBIA AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL- 249 PM CDT SUN JUL 31 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL BALDWIN...SOUTHWESTERN ESCAMBIA AND NORTHERN ESCAMBIA COUNTIES UNTIL 330 PM CDT... AT 248 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR POARCH CREEK RESERVATION...OR 8 MILES NORTHWEST OF ATMORE...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ATMORE...MCCULLOUGH...I65 AND AL 21... POARCH CREEK RESERVATION AND I65 AND CR 1. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3101 8768 3118 8768 3120 8740 3097 8742 TIME...MOT...LOC 1948Z 275DEG 8KT 3109 8761 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 12:51 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 31, 12:51 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1251 PM CDT SUN JUL 31 2016 .DISCUSSION...See updated information below. && .UPDATE...did a quick update to the current zone forecast mainly to adjust for a slightly higher pops over lower sections of the forecast area later this afternoon and this evening. 32/ee && .MARINE...current marine update was to adjust for better winds mostly over the near shore waters including all inland bays and sounds due to afternoon heating and seabreeze circulations. also kept scattered coverage of showers and thunderstorms over the coastal waters of al and nwfl out to 20 nm until mid afternoon. 32/ee && .AVIATION... 18Z issuance...vfr to mvfr cigs and visibilities through 01.18z. lower cigs and visibilities mainly in and around isolated to scattered showers and thunderstorms occurring this afternoon through early this evening then reforming near the coast and offshore late tonight and early mon shifting inland by mid to late morning. 32/ee && .PREV DISCUSSION... /issued 640 AM CDT SUN JUL 31 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...VFR conditions will prevail early this morning. IFR/MVFR conditions will again develop in and around scattered showers and thunderstorms late this morning through the afternoon hours. /13 PREV DISCUSSION... /issued 445 AM CDT SUN JUL 31 2016/ NEAR TERM /Now Through Sunday night/...Very little change in the overall pattern across the Gulf coast today as a weakness in the upper ridge remains across the southeast states. This weakness combined with plenty of deep layer moisture (PW values 2+ inches) and daytime heating will lead to scattered showers and storms developing developing near the coast this morning, spreading inland through the afternoon. In addition, an outflow boundary from a decaying convective complex will move into the area later this morning. This will likely serve as a focal point for convective development. Frequent cloud to ground lightning and very heavy rain will be the main threat. A few strong storms may produce strong winds up to 40 mph. Highs will generally be in the low 90s inland to upper 80s near the coast. Tonight lows will fall into the mid 70s inland to near 80 along the coast. 13/JC SHORT TERM /Monday Through Tuesday night/....Still very little change in sensible weather expected Monday through Tuesday night. Weakness aloft continues through Monday night then gradual ridging begins to build in from the west Tuesday and Tuesday night. Precipitable Water values remain in the 2 inch (or slightly higher) range through the period. At the surface...high pressure will continue to ridge into the region from the east...but gradually drift south to where axis is over the northern Gulf of Mexico with a weak trof/front moving into interior portions of Alabama. All of this results in a continuation of diurnal scattered showers and thunderstorms...near the coast and over the Gulf waters overnight and early morning hours and then over interior locations afternoon and early evening hours. Daytime highs in the lower 90s inland and around 90 at the coast...with overnight lows ranging from mid 70s inland to upper 70s coastal. 12/DS LONG TERM /Wednesday Through Saturday/...Models indicate that ridging... surface and aloft rebuilds over the region during the long term period. Little change in sensible weather with scattered diurnal showers and storms continuing. High temps continue in the 90s and low temps in the 70s. Note: We continue to monitor the evolution of the two tropical disturbances in the Atlantic. guidance from the National Hurricane Center as well as global forecast models indicate the possibility of tropical development with the system approaching the Lesser Antilles this morning...perhaps affecting the southern or western Gulf by the end of this week. At this time...we are not anticipating any impacts locally but things could change so we will continue to watch this closely. Please refer to the National Hurricane Center for the latest updates. 12/DS MARINE...High pressure remains in place across the eastern and north central Gulf through the week. A light south to southwest wind flow is expected to prevail through early next week. Winds and seas will be higher in and around isolated to scattered showers and thunderstorms through the forecast period. 13/JC && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 31, 4:09 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 409 AM CDT SUN JUL 31 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-010915- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 409 AM CDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-010915- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 409 AM CDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COST THIS MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 1:26 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
126 PM CDT SUN JUL 31 2016
ALZ054-057-311915-
BUTLER AL-WILCOX AL-
126 PM CDT SUN JUL 31 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN WILCOX AND NORTHWESTERN BUTLER COUNTIES UNTIL 215 PM
CDT...
AT 125 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR PINE
APPLE...OR 17 MILES EAST OF CAMDEN...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PINE APPLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3196 8686 3196 8665 3177 8666 3182 8691
3183 8691 3183 8697 3185 8709 3203 8708
3205 8701 3205 8686
TIME...MOT...LOC 1825Z 273DEG 21KT 3194 8700Special weather statement, Jul 31, 1:56 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 156 PM CDT SUN JUL 31 2016 ALZ261>264-311945- BALDWIN CENTRAL AL-MOBILE INLAND AL-MOBILE CENTRAL AL- BALDWIN INLAND AL- 156 PM CDT SUN JUL 31 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST CENTRAL BALDWIN AND NORTHEASTERN MOBILE COUNTIES UNTIL 245 PM CDT... AT 153 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER SATSUMA. THIS STORM WAS MOVING EAST 5 TO 10 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DOWNTOWN MOBILE...PRICHARD...SARALAND...CHICKASAW...SATSUMA... CREOLA...AXIS...I65 AND AL 158 AND I65 AND I165. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3080 8821 3097 8815 3094 8786 3063 8795 TIME...MOT...LOC 1853Z 301DEG 2KT 3087 8810
Special weather statement, Jul 31, 2:18 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 218 PM CDT SUN JUL 31 2016 ALZ053-055-262-312000- MONROE AL-CLARKE AL-BALDWIN INLAND AL- 218 PM CDT SUN JUL 31 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL BALDWIN...SOUTHWESTERN MONROE AND SOUTH CENTRAL CLARKE COUNTIES UNTIL 300 PM CDT... AT 217 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF JACKSON...MOVING SOUTHEAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL BALDWIN...SOUTHWESTERN MONROE AND SOUTH CENTRAL CLARKE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3136 8757 3114 8774 3128 8792 3143 8781 TIME...MOT...LOC 1917Z 304DEG 9KT 3134 8783
Special weather statement, Jul 31, 2:32 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
232 PM CDT SUN JUL 31 2016
ALZ057-058-312015-
BUTLER AL-CRENSHAW AL-
232 PM CDT SUN JUL 31 2016
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN CRENSHAW AND NORTHERN BUTLER COUNTIES UNTIL 315 PM
CDT...
AT 230 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR
LOGAN AND FORT DEPOSIT...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORM.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3171 8668 3194 8686 3196 8676 3196 8642
3186 8635
TIME...MOT...LOC 1930Z 268DEG 29KT 3194 8646Special weather statement, Jul 31, 2:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 249 PM CDT SUN JUL 31 2016 ALZ059-262-FLZ201-312030- ESCAMBIA AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL- 249 PM CDT SUN JUL 31 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL BALDWIN...SOUTHWESTERN ESCAMBIA AND NORTHERN ESCAMBIA COUNTIES UNTIL 330 PM CDT... AT 248 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR POARCH CREEK RESERVATION...OR 8 MILES NORTHWEST OF ATMORE...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ATMORE...MCCULLOUGH...I65 AND AL 21... POARCH CREEK RESERVATION AND I65 AND CR 1. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3101 8768 3118 8768 3120 8740 3097 8742 TIME...MOT...LOC 1948Z 275DEG 8KT 3109 8761
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:26 PM CDT | Special Weather Statement | MOB | Butler | 49 min |
| Jul 31, 1:43 PM CDT | Special Marine Warning | MOB | 62 min | |
| Jul 31, 1:56 PM CDT | Special Weather Statement | MOB | Mobile | 49 min |
| Jul 31, 2:18 PM CDT | Special Weather Statement | MOB | Clarke | 42 min |
| Jul 31, 2:32 PM CDT | Special Weather Statement | MOB | Butler | 43 min |
| Jul 31, 2:37 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 15 min |
| Jul 31, 2:56 PM CDT | Special Weather Statement | MOB | Crenshaw | 49 min |
| Jul 31, 3:06 PM CDT | Special Weather Statement | MOB | Wilcox | 39 min |
| Jul 31, 3:12 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jul 31, 3:22 PM CDT | Special Weather Statement | MOB | Baldwin | 38 min |
| Jul 31, 3:26 PM CDT | Special Weather Statement | MOB | Mobile | 49 min |
| Jul 31, 3:37 PM CDT | Special Weather Statement | MOB | Baldwin | 38 min |
| Jul 31, 3:38 PM CDT | Special Weather Statement | MOB | Baldwin | 37 min |
| Jul 31, 4:06 PM CDT | Special Weather Statement | MOB | Baldwin | 69 min |
| Jul 31, 4:20 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jul 31, 4:25 PM CDT | Special Weather Statement | MOB | Covington | 50 min |
| Jul 31, 4:39 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 18 min |
| Jul 31, 4:55 PM CDT | Special Weather Statement | MOB | Mobile | 50 min |
| Jul 31, 5:09 PM CDT | Special Weather Statement | MOB | Washington | 51 min |
| Jul 31, 5:16 PM CDT | Special Weather Statement | MOB | Covington | 44 min |
| Jul 31, 6:01 PM CDT | Special Weather Statement | MOB | Covington | 59 min |
| Jul 31, 6:05 PM CDT | Special Weather Statement | MOB | Washington | 55 min |
| Jul 31, 3:55 PM CDT | Special Weather Statement | MOB | Stone | 65 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.